Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 164, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 14, 2007, 7:37 PM CDT for Marion County, Shelby County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2007, 7:37 PM CDT (00:37 UTC)
- Expired
- Jul 14, 2007, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 162 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 150037 SVRLSX MOC127-205-150115- /O.NEW.KLSX.SV.W.0164.070715T0037Z-070715T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 737 PM CDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MARION COUNTY IN NORTHEAST MISSOURI EASTERN SHELBY COUNTY IN NORTHEAST MISSOURI * UNTIL 815 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF EMDEN...OR 18 MILES NORTH OF SHELBINA...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... EMDEN... PHILADELPHIA... WARREN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3996 9181 3995 9205 3968 9193 3969 9158 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 150054 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 753 PM CDT SAT JUL 14 2007 MOC127-205-150115- /O.CON.KLSX.SV.W.0164.000000T0000Z-070715T0115Z/ MARION MO-SHELBY MO- 753 PM CDT SAT JUL 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EASTERN SHELBY AND WESTERN MARION COUNTIES... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EMDEN...OR ABOUT 15 MILES NORTHWEST OF MONROE CITY...MOVING SOUTHEAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WARREN. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3995 9181 3987 9196 3968 9189 3969 9158 $$ BRITT
000 WWUS53 KLSX 150116 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 816 PM CDT SAT JUL 14 2007 MOC127-205-150126- /O.EXP.KLSX.SV.W.0164.000000T0000Z-070715T0115Z/ MARION MO-SHELBY MO- 816 PM CDT SAT JUL 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY AND WESTERN MARION COUNTIES EXPIRES AT 815 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT. LAT...LON 3995 9181 3987 9196 3968 9189 3969 9158 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:51 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 14, 6:51 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 651 PM CDT SAT JUL 14 2007 .DISCUSSION... MAIN FORECAST CONCERN DEALS WITH AREAL EXTENT AND SEVERITY OF TSRA THAT DEVELOP ALONG A WEAK COLD FRONT CURRENTLY NEAR THE MO/IA BORDER. SHORT RANGE MODELS ARE AGREEABLE MOVING A SERIES OF WEAK VORTS ACROSS THE REGION THE NEXT FEWS IN NWLY UPPER LEVEL FLOW. AT THE SFC...IT IS DIFFICULT TO COMPARE THE MODELS WITH EACH HAVING WEAK LOW LEVEL WINDS IN VARYING DIRECTIONS...BUT BOTH SEEM TO AGREE THAT THIS FRONT WILL MOVE TO JUST SOUTH OF I-70 BY 18Z SUNDAY AS IT UNDERGOES FRONTOLYSIS. A SECOND FRONT WILL MOVE OUT OF THE UPPER MIDWEST INTO THE REGION ON TUESDAY. WILL LEAN MORE TOWARD THE NAM SOLUTION THROUGH EARLY WEEK AS IT SEEMS TO BE SUFFERING FROM LESS CONVECTIVE FEEDBACK THAN THE GFS. FOR TONIGHT...MLCAPES ALONG THE FRONT OVER SRN IA/NRN MO HAVE RISEN INTO THE 1000-1500 J/KG RANGE WHERE DEWPOINTS ARE IN THE LOWER TO MIDDLE 60S. FARTHER SOUTH...DEWPOINT ALONG I-70 FROM STL EWD HAVE FALLEN INTO THE MID 50S KEEPING CAPE VALUES DOWN/CIN UP. MOSTLY LIKELY SCENARIO IS THAT SCT TSRA WILL DEVELOP ALONG THE FRONT LATER THIS AFTN/THIS EVENING OVER NERN MO/W CNTRL IL. WEAK CONVERGENCE ALONG THE FRONT AND ONLY WEAK ASCENT WITH VORT WILL LIMIT AREAL EXTENT. ISOLD STRONG/SEVERE MULTICELL ARE POSSIBLE THIS EVENING PER SPC SWODY1 GIVEN THE AMOUNT OF INSTABILITY/DEEP LAYER OF 20-30KTS. HAIL SIZE WILL BE LIMITED BY HIGH FREEZING LEVELS...THOUGH FORECAST SOUNDINGS SUGGEST SOME DAMAGING WIND POTENTIAL IN THE STRONGER STORMS. SHRA/TSRA WILL BECOME MORE ISOLATED OVERNIGHT WITH LOSS OF DAYTIME HEATING...WITH SLGT CHC POPS TOMORROW MAINLY ALONG AND SOUTH OF I-70 WHERE THERE WILL BE WEAK CONVERGENCE ALONG DECAYING FRONT. AFTER A DRY SUNDAY NIGHT INTO MONDAY NIGHT...HAVE CHC OF TSRA COVERING THE NERN HALF OF THE CWA TUESDAY GIVEN FORECAST MLCAPES OF 1500-2000 J/KG AND SOME LIFT ASSOCIATED WITH NEARBY FRONT AND WEAK SHORTWAVE TROUGH MOVING ACROSS THE REGION. PREFER COOLER NGM AND ETA MOS GUIDANCE OF TEMPERATURES TONIGHT AND TOMORROW. TEMPERATURES BEYOND THAT ARE IN RELATIVELY GOOD AGREEMENT TOMORROW NIGHT THROUGH MONDAY NIGHT. TUESDAY FRONT WILL MEANDER ACROSS THE MIDWEST THE REST OF THE WEEK WHICH WILL DETERMINE WHERE TSRA WILL OCCUR AND WHETHER THE HEAT WILL HAVE A CHANCE TO BUILD ACROSS THE REGION. LIKE THE CONSISTENCY OF THE ECMWF/GFS ENSEMBLE MEAN WHICH HAS FRONT NEAR THE NRN PART OF THE CWA EARLY WEDNESDAY...MOVES IT BACK NWD ON THURSDAY AND THEN BACK DOWN INTO THE MID MS VALLEY BY THE WEEKEND. HAVE SLGT CHC POPS GOING ON WEDNESDAY...AND THEN AGAIN LATE FRIDAY INTO SATURDAY. FORECAST SOUNDINGS SHOW AFTN MIXING UP ABOVE 800MB...WITH AFTN 850 TEMPS IN THE +20 TO +22C RANGE. WEAK SLY FLOW SHOULD HELP DEWPOINTS CLIMB INTO THE MID 60S TO AROUND 70F MID-LATE WEEK... WHICH WITH THE TEMPERATURES SUPPORT AFTN HEAT INDICES NEAR 100F...PRIMARILY IN A CORRIDER BETWEEN COU TO STL. WILL CONTINUE TO MENTION THIS IN THE HWO. BRITT/GKS && .AVIATION... FOR THE 00Z TAFS...TSRA WATCH FOR UIN AREA. HAVE PUT TSRA IN THE TAF FOR AN HOUR. SCT LINE HAS FORMED SO DO NOT EXPECT A LONG EVENT. BEST THING GOING FOR THESE STORMS IS THE CAPE. RELATIVELY WK FORCING AND SHEAR. SPC CONCERNED WITH A FEW STORMS MAY KICK OUT SOME WIND GUSTS AND HAIL. CONFERED WITH ARTCC IN OLATHE AND DECIDED TO LEAVE TSRA OUT OF COU AND STL FOR NOW. SPC ALSO NOT SURE ON HOW FAR SOUTH THE STORMS WILL GO AND LAST. WL ADDRESS THIS FOR COU AND STL/SUS FOR THE 06Z SET. JPK && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 14, 7:06 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 706 PM CDT SAT JUL 14 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 706 PM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AS A COLD FRONT MOVES INTO THE AREA. A FEW STORMS MAY BECOME SEVERE... CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 55 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)... HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN AREAS ALONG AND SOUTH OF INTERSTATE 70 ON SUNDAY ALONG THE WEAKENING COLD FRONT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ANOTHER COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS ON TUESDAY. HIGH TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 90S WEDNESDAY THROUGH FRIDAY OF NEXT WEEK. THESE HOT TEMPERATURES COMBINED WITH INCREASING HUMIDITY WILL CAUSE HEAT INDEX READINGS TO CLIMB TO AROUND 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING...WITH THE HIGHEST VALUES IN THE ST. LOUIS METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR AREAS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 27 min |
| Jul 15, 5:05 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.